MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-040
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001- permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Date of event has been estimated.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.A 5.0 x 40 mm armada 35 balloon dilatation catheter remained inflated for an extended period of time even after 3 attempts of deflation.It is unknown how the device was removed.Another balloon was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Device code 2017- incorrect contrast.Visual, dimensional and functional analysis was performed on the returned device.The reported deflation issue was not confirmed.It should be noted that the armada 35 instruction for use, instructs to use 60% contrast diluted 1:1 with normal saline.In this case, it could not be determined if the contrast ratio contributed to the deflation difficulty as the contrast was mixed 5ml contrast to 10ml serum.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation was unable to determine a cause for the reported deflation issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.A 5.0x40mm armada 35 balloon dilatation catheter remained inflated for an extended period of time even after 3 attempts of deflation.It is unknown how the device was removed.Another balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.9/30/2019: additional information was received stating: the balloon was used to treat a limb angioplasty.The balloon ultimately deflated after more than 2 minutes.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9109522
Report Number2024168-2019-12023
Device Sequence Number16921266
Product Code LIT
UDI-Device Identifier08717648155178
UDI-Public08717648155178
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberB2050-040
Device Catalogue NumberB2050-040
Device Lot Number61026G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR